Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Lipodystrophy and WastingLipodystrophy and Wasting
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


wasting
Jan 7, 2002

Hello. I am concerned about wasting due to HIV drugs. I am not on any medications at this time, but am concerned with wasting of face, arms, and legs. What can be done to prevent wasting. Tahnk you for consideration of my question.

Response from Dr. Fisher

We have been addressing this issue for the last few years. There are no simple answers unfortuantely. The cause of this type of wasting - lipodystrophy or LD - is not clearly tied to the HIV drugs. Though associations clearly exist with some of the drugs, these associations are not necessarily the cause of LD. We do not know what to do to prevent LD or to treat it as we do not understand the causes. I think that the nucleosides are more likely to be associated with LD than the PI's - but the PI's may be more likely to cause fat accumulation. This statement is not accepted by all by the way. And either group of drugs can associated with either LD-fat wasting or fat accumulation. Are you confused? Well so are we. AF


Previous
New-Fill Limitations
Next
Silicone injections-Over two years and looking great.

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement